Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 210, NWS Jackson, MS

June 9, 20145 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 4:40 PM CDT for 5 counties in Mississippi. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 4:40 PM CDT (21:40 UTC)
Expired
Jun 9, 2014, 5:45 PM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, MS, Grenada County, MS, Holmes County, MS, Leflore County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 5:25 PM CDTTSTM WND DMG4 S Black Hawk, MSTREES DOWN ALONG HWY 17

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 11:40 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WUUS54 KJAN 092140
SVRJAN
MSC015-043-051-083-163-092245-
/O.NEW.KJAN.SV.W.0210.140609T2140Z-140609T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHWESTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 545 PM CDT

* AT 441 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM RULEVILLE TO MIDNIGHT...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SWIFTOWN AROUND 450 PM CDT.
  SUNNYSIDE AND MINTER CITY AROUND 500 PM CDT.
  THORNTON AROUND 505 PM CDT.
  MONEY AROUND 510 PM CDT.
  COXBURG AND HOWARD AROUND 515 PM CDT.
  LEFLORE AND SEVEN PINES AROUND 525 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SCHLATER...MORGAN CITY...EDEN
AND CRUGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3378 9017 3374 9030 3370 9030 3374 9024
      3373 9014 3380 9014 3380 8994 3295 9003
      3294 9045 3300 9045 3301 9037 3311 9043
      3309 9037 3314 9033 3331 9033 3324 9037
      3327 9046 3381 9045
TIME...MOT...LOC 2141Z 270DEG 28KT 3369 9047 3305 9054

HAIL...1.00IN
WIND...60MPH

$$

MRM
3 follow-up statements
225 
WWUS54 KJAN 092207
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT MON JUN 9 2014

MSC015-043-051-083-163-092245-
/O.CON.KJAN.SV.W.0210.000000T0000Z-140609T2245Z/
LEFLORE MS-HOLMES MS-GRENADA MS-CARROLL MS-YAZOO MS-
507 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
YAZOO...WESTERN CARROLL...SOUTHWESTERN GRENADA...WESTERN HOLMES AND
EASTERN LEFLORE COUNTIES UNTIL 545 PM CDT...

AT 508 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MINTER CITY TO THORNTON...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  COXBURG AND TOLARVILLE AROUND 515 PM CDT.
  HOWARD AROUND 520 PM CDT.
  LEFLORE AND SEVEN PINES AROUND 525 PM CDT.
  TEOC AND EBENEZER AROUND 530 PM CDT.
  HOLCOMB AND BLACK HAWK AROUND 535 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3380 8994 3295 9003 3294 9045 3300 9045
      3301 9037 3311 9043 3309 9037 3314 9033
      3331 9034 3329 9037 3378 9035 3378 9019
      3374 9030 3371 9030 3370 9027 3374 9024
      3373 9014 3380 9014
TIME...MOT...LOC 2208Z 270DEG 28KT 3374 9023 3306 9029

HAIL...1.00IN
WIND...60MPH

$$

MRM
621 
WWUS54 KJAN 092235
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT MON JUN 9 2014

MSC083-163-092245-
/O.CAN.KJAN.SV.W.0210.000000T0000Z-140609T2245Z/
LEFLORE MS-YAZOO MS-
535 PM CDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YAZOO AND
EASTERN LEFLORE COUNTIES IS CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3380 8994 3295 9003 3295 9017 3298 9025
      3316 9022 3346 9013 3346 9010 3354 9010
      3368 9004
TIME...MOT...LOC 2235Z 270DEG 28KT 3372 8987 3298 9007

$$

MSC015-043-051-092245-
/O.CON.KJAN.SV.W.0210.000000T0000Z-140609T2245Z/
HOLMES MS-GRENADA MS-CARROLL MS-
535 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CARROLL...CENTRAL GRENADA AND CENTRAL HOLMES COUNTIES UNTIL 545 PM
CDT...

AT 535 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEW SPRINGS TO EBENEZER...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
GRENADA...CENTRAL HOLMES AND WESTERN CARROLL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3380 8994 3295 9003 3295 9017 3298 9025
      3316 9022 3346 9013 3346 9010 3354 9010
      3368 9004
TIME...MOT...LOC 2235Z 270DEG 28KT 3372 8987 3298 9007

HAIL...1.00IN
WIND...60MPH

$$

MRM
120 
WWUS54 KJAN 092243
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT MON JUN 9 2014

MSC015-043-051-092253-
/O.EXP.KJAN.SV.W.0210.000000T0000Z-140609T2245Z/
HOLMES MS-GRENADA MS-CARROLL MS-
543 PM CDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CARROLL...SOUTHWESTERN
GRENADA AND CENTRAL HOLMES COUNTIES WILL EXPIRE AT 545 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3380 8994 3295 9003 3295 9017 3298 9025
      3316 9022 3346 9013 3346 9010 3354 9010
      3368 9004
TIME...MOT...LOC 2243Z 270DEG 28KT 3372 8979 3298 9000

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:23 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 9, 3:23 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON JUN 9 2014

.DISCUSSION...

TODAY THROUGH WEDNESDAY

OVERVIEW...STRONG TO SEVERE SQUALL LINE WITH FREQUENT LIGHTING AND
HEAVY RAIN MOVING INTO WESTERN ARKLAMISS NOW AND WILL CONTINUE
EASTWARD TOWARDS I-55 CORRIDOR BY 5-6PM AND TO EAST MS BY 8-10PM. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM WITH A POSSIBLE
EXTENSION INTO EAST MS THIS EVENING. A FLASH FLOOD WATCH IS ALSO IN
EFFECT THROUGH TOMORROW FOR NORTH MS AS THIS LINE IS THE FIRST ROUND
OF SEVERAL THAT COULD IMPACT THE REGION WITH POSSIBLE EXPANSION INTO
THE DELTA.

A POTENT LEAD EJECTING S/WV TROUGH FROM A A DEVELOPING CUT-OFF MID
LEVEL LOW OVER OVER OK IS ENHANCING UPPER LEVEL DIVERGENCE CONGRUENT
WITH 40-50 H5 CYCLONIC FLOW OVERTOP A MOIST AND MODERATELY SHEARED
/35 KT 0-6 KM/ UNSTABLE AIRMASS /~2000 J/KG MLCAPE/. EFFECTIVE SRH
VALUES NEAR 200 M2/S2 WILL OVERSPREAD THE DELTA REGION NEXT 3 HOURS
AND ANY EASTWARD BOWING STRUCTURE COULD COMBINE WITH 30-35 KT 0-3 KM
SHEAR FOR MESOVORTICY GENERATION. WHILE A TORNADO CAN NOT BE RULED
OUT...THE LIKELIHOOD IS LOW. THIS ENVIRONMENT WILL SUPPORT DAMAGING
STRAIGHT LINE WINDS AND QUARTER SIZED HAIL MAINLY ALONG AND NORTH OF
A NATCHEZ TO MAGEE TO MERIDIAN LINE WHERE BEST SHEAR/INSTABILITY
COMBO WILL EXIST WITH SOUTHERN FLANK MORE SW TILTED AND OUTFLOW
DOMINANT.

THIS LINE WILL PROGRESS QUICKLY THROUGH THE REGION BY LATE EVENING
BUT A STRONGER JET MAX AND ADDITIONAL UPPER DIVERGENCE WILL
OVERSPREAD THE ARKLATEX AND AID IN DEVELOPMENT OF ANOTHER RAIN/
TSTORM BAND OVERNIGHT. THIS BAND WILL BE ORIENTED ALONG A SLOW
MOVING FRONT ATTENDANT TO A DEVELOPING SURFACE LOW ACROSS MID MS
VALLEY. HEAVY RAIN AND TRAINING OF STORMS COULD HEIGHTEN THE FLASH
FLOOD POTENTIAL FOR THE DELTA REGION AND AN EXPANSION OF THE FLASH
FLOOD WATCH MAY BE NEEDED. THIS BAND SHOULD PRECLUDE THE DELTA AREA
FROM STRONG/SEVERE TUESDAY BUT THE REMAINDER OF THE AREA TO THE S/E
COULD AGAIN SEE ANOTHER ROUND OF STRONG TO SEVERE STORMS. INSTABILITY
/500-1500 J/KG MLCAPE/ WILL ONCE AGAIN BUILD TOMORROW AFTN SOUTH AND
EAST OF ONGOING ACTIVITY AS MAIN PARENT TROUGH AXIS AND ASSOCIATED
QG LIFT PIVOTS OVER THE REGION. 0-3 KM SRH WILL RANGE 100-200 M2/S2
WHICH IS HIGHLY CONDITIONAL FOR TORNADO DEVELOPMENT. THIS 2ND ROUND
OF STRONG TO SEVERE STORMS SHOULD EXIT THE REGION BY MID EVENING
TUESDAY BUT A THIRD POSSIBLE THINNER LINE OF STRONGLY FORCED
SHOWERS/STORMS COULD BE POSSIBLE BACK ACROSS THE DELTA DURING THE
LATE AFTN PER HI RES NAM AND SSEO SUPPORT. THIS COULD BE POSSIBLE
BUT DEPENDENT ON ATM RECOVERY POST THE 2ND ROUND.

THE WEAK FRONT WILL FINALLY MAKE IT THROUGH MOST THE REGION BY
EARLY WEDNESDAY MORNING LOWERING RAIN CHANCES. SOME AFTN SHOWERS/
TSTORMS STILL LOOK POSSIBLE AS LINGERING PWATS NEAR 1.5" REMAIN IN
EAST MS WITH WEAK SW/V RIDGING BUILDING IN EARLY THURSDAY.
/ALLEN/

&&

.AVIATION...ALL SITES ARE CURRENTLY VFR THIS AFTERNOON...BUT SHOWERS
AND THUNDERSTORMS ARE MOVING INTO THE WESTERN PORTIONS OF THE AREA.
THESE STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON
INTO THE EVENING HOURS BRINGING MVFR/IFR CONDITIONS TO GLH/GWO AND
EVENTUALLY JAN/HKS/GTR EARLY THIS EVENING. CHANCES FOR SHOWERS AND
STORMS WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL REMAIN
OUT OF THE SOUTHWEST THIS AFTERNOON BETWEEN 5-10 KNOTS BECOMING OUT
OF THE SOUTH OVERNIGHT. EXPECTED GUSTY WINDS IN AND AROUND ANY
CONVECTION. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  82  67  85 /  96  71  45  30
MERIDIAN      72  86  67  85 /  93  69  61  38
VICKSBURG     71  82  67  86 /  97  62  31  23
HATTIESBURG   73  87  69  87 /  82  67  53  49
NATCHEZ       72  82  67  85 /  95  64  25  18
GREENVILLE    70  82  66  84 / 100  54  24  20
GREENWOOD     70  82  66  84 / 100  58  38  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ018-019-025>033.

LA...NONE.
AR...NONE.
&&

ALLEN/15
Hazardous weather outlook, Jun 9, 4:28 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT MON JUN 9 2014

ARZ074-075-LAZ007-008-MSZ018-019-034-102130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

FLOODING
RISK...LIMITED
TIMING...THIS AFTERNOON THROUGH TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 TO 70 MPH AND QUARTER SIZED HAIL WILL BE
THE PRIMARY HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT
NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE
EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO
CONTINUE THE INITIATION OF STORMS THIS AFTERNOON THROUGH THE
OVERNIGHT.

IN ADDITION...SEVERAL PERIODS OF HEAVY RAIN COULD LEAD TO FLASH
FLOODING ACROSS THE REGION TUESDAY MORNING INTO THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ025>033-035>039-042>046-048>051-102130-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TONIGHT

FLOODING
RISK...LIMITED
TIMING...TUESDAY

SEVERE THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON THROUGH TONIGHT.
WIND GUSTS TO 60 TO 70 MPH AND HAIL WILL BE THE PRIMARY HAZARD. A
WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME
HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES
WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON
INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

LAZ009-015-016-023>026-MSZ040-047-053-054-059-102130-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE-COPIAH-JEFFERSON-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

FLOODING
RISK...LIMITED
TIMING...TUESDAY

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 TO 70 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

MSZ041-102130-
SHARKEY-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

FLOODING
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

MSZ052-055>058-060>066-072>074-102130-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TUESDAY

FLOODING
RISK...LIMITED
TIMING...TUESDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 9, 4:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      GRENADA                 33.78N 89.81W
06/09/2014                   GRENADA            MS   LAW ENFORCEMENT

            SEVERAL INTERSECTIONS WERE FLOODED THIS MORNING AROUND
            THE CITY.

&&

CME
Local storm report, Jun 9, 4:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     ST. JOSEPH              31.92N 91.24W
06/09/2014                   TENSAS             LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE PARISH WITH SEVERAL
            VEHICLES BLOWN OFF ROADWAYS. MORE SPECIFIC DAMAGE
            INFORMATION WILL BE GATHERED LATER.

&&

CME
Special weather statement, Jun 9, 4:26 PM CDT, 14 minutes before
MSZ055>057-065-092155-
SMITH MS-SIMPSON MS-JASPER MS-COVINGTON MS-
426 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT MON JUN 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF MOUNT OLIVE AT
427 PM CDT...MOVING NORTHEAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL COVINGTON...EXTREME SOUTHWESTERN JASPER...
SOUTHEASTERN SIMPSON AND SOUTHERN SMITH COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3208 8961 3188 8928 3171 8962 3183 8978
TIME...MOT...LOC 2127Z 220DEG 28KT 3184 8962

MRM
Local storm report, Jun 9, 4:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
06/09/2014                   FRANKLIN           LA   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN

0348 PM     TSTM WND DMG     10 ESE WINNSBORO        32.10N 91.56W
06/09/2014                   FRANKLIN           LA   LAW ENFORCEMENT

            TREE DOWN ACROSS THE TENSAS RIVER BRIDGE

&&

CME
Local storm report, Jun 9, 4:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     TALLULAH                32.41N 91.19W
06/09/2014                   MADISON            LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN...SCATTERED ACROSS THE PARISH

&&

CME
Local storm report, Jun 9, 4:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     MAYERSVILLE             32.90N 91.04W
06/09/2014                   ISSAQUENA          MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN MAYERSVILLE AND ACROSS THE COUNTY
            PER SHERIFFS OFFICE.

&&

ALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jun 8, 7:43 PM CDTSpecial Weather StatementJANWebster32 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANIssaquena61 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo61 min
Jun 8, 10:59 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower61 min
Jun 8, 11:11 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo64 min
Jun 8, 11:45 PM CDTSpecial Weather StatementJANHinds30 min
Jun 9, 12:01 AM CDTSpecial Weather StatementJANCarroll, Montgomery59 min
Jun 9, 12:07 AM CDTSpecial Weather StatementJANMadison43 min
Jun 9, 12:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Jun 9, 12:46 AM CDTSpecial Weather StatementJANGrenada19 min
Jun 9, 1:04 AM CDTSevere Thunderstorm WarningJANLeake, Scott56 min
Jun 9, 1:28 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton62 min
Jun 9, 5:50 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Jun 9, 11:43 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more31 hr
Jun 9, 12:19 PM CDTSpecial Weather StatementJANHolmes31 min
Jun 9, 1:41 PM CDTRiver Flood WarningJANClay6 days
Jun 9, 1:42 PM CDTRiver Flood WarningJANCarroll, Leflore3 days
Jun 9, 2:31 PM CDTSpecial Weather StatementJANBolivar44 min
Jun 9, 3:23 PM CDTSpecial Weather StatementJANWashington32 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo51 min
Jun 9, 4:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren, Yazoo58 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower41 min
Jun 9, 4:26 PM CDTSpecial Weather StatementJANSmith29 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren62 min
Jun 9, 4:49 PM CDTSevere Thunderstorm WarningJANHinds, Holmes, Madison, Rankin, Yazoo56 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith36 min
Jun 9, 4:55 PM CDTSpecial Weather StatementJANWebster45 min
Jun 9, 5:03 PM CDTSevere Thunderstorm WarningJANWebster57 min
Jun 9, 5:09 PM CDTSevere Thunderstorm WarningJANNewton, Scott46 min
Jun 9, 5:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery58 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANClay, Webster58 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott60 min
Jun 9, 5:49 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston41 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningJANSimpson, Smith38 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more57 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton67 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.